Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DISTURBANCES IN SKIN SENSATION
Aug 14, 2002

Apologies for forwarding to you but I really need some help. In a recent reponse you answered "Persons with new onset HIV infection sometimes will get neurologic findings that include headache (meningitis like), pain syndrome (radiculopathy), and disturbances in skin sensation. Rarely would the symptoms mimic the distal neuropathy seen with more established HIV infection or due to drug effects. KH

Can you elaborate on 'disturbances in skin sensation'.

2 weeks Post exposure (intercourse with sex worker) I've experienced tenderness (or burning sensation) in left hand and at top arm, this then spread to include my left cheek which is now highly sensative to cold and I've even had sharp shooting pains up from my heels plus burning sensation on soles feet and toes and fingers. All sensations come and go and have been on-going for the last 15 weeks.

I tested negative (EIA 1&2) at week 15 and Doctors here in UK just say Stress. My wife wants another baby now and I have to be sure all OK before I can risk anything.

Many thanks I would really appreciate your input.

Response from Dr. Henry

It would be highly unlikely that the symptoms you described would be due to HIV infection. KH



Previous
One-a-day medications side effects
Next
Questsions about Cimetidine/Tagamet & VL

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement